Skip to Content

I am taking Prednisone for back problems, I take suppliments, when can I take them? With this medic?

Question is Closed
Report Favorite

Answers (1)

18 May 2012

Hello deneese. I had answered earlier but do not see it so I am answering again.

In order to answer you, please provide what supplements you are using or wanting to know about and what other medicines you are taking. It also helps to know dose of prednisone and length you have taken it or expect to take it. Your diagnosis is important. Long term use of prednisone causes diabetes, so that aspect should be addressed as well. If this is a five day or two week pulse, your system will not be harmed and eat healthy, reduce salt.

General suppliments for long term use is vitamin D3, calcium 1200mg or more per day, multiple vitamins, folic acid. And then depending on your illness there are other recommendations. Including Fosamax, CoQ10, omega3, and so forth.

Hope to hear from you soon.

Votes: +0
DeNeese 18 May 2012

Thank-you... I am only on a 6 pack of 5mg, for now. I take birth-control 1/20, blood pressure 100mg Cozaar, and Trazodone 150mg for depression. My health according to blood work is fine. The over the counter multi-vitamin, vitamin D3 400 I.U, fish-oil 2000I.U, and Probiotic Acidophilus. The Prednisone will be used for only a short time I hope. I can not take any insaids due to serious allergic reactions to them (hives and breathing problems) bummer so Doc said I needed something other than Percogesic over the counter for this injury to my back, it does not appear to be that serious. No X-ray ordered. I am 53 yrs old, so I worry about things. Family history of heart disease, diabetes. The side effects listed on some medications will scare the be-Jesus out of you, so I take only what I have to.

endlessPred 18 May 2012

Sorry to hear about the back injury. Glad to hear this is a short burst pack. The only effect from the prednisone, except perhaps flushing and feeling over heated, is that you will be more sensitive to infections for the next six months or so. Not much more, but should you need a docs attention for something, be sure they know about the prednisone.

The scarey stuff happens with high doses like I have taken for the past seven years. Long duration prednisone at doses over twenty mg does have effects. People have all kinds of reactions. For me I don't get excited about this because without it I would not be alive.

Be sure you are taking calcium supplements. All women need those at least 1200mg per day during a meal containing something rich in calcium, like milk products or broccoli, etc. For calcium to metabolize you need the food variety with it. I like caltrate chewables because it dissolves like tums but taste better to me. The pills tend to pass through me.


DeNeese 21 May 2012

Thank you, I am done with the prednisone now and the back pain is back. Since I can not take insaids I am back to Percogesic which is the only thing that seems to be effective. Gives me a good nights sleep without pain, taking only one.

endlessPred 22 May 2012

I use hot packs for my back to relax the muscles. Good to hear the prednisone reduced inflammation. Have you told the doc how this helped and how you are now? Am curious what you are being told now.

DeNeese 23 May 2012

I have not been back to see him, thinking it will go away in time. I have insurance, but it is not that good. I am retired not and don't have much income. This was given to me by the Dr. at a wellness visit which was paid for by my plan. About the only other thing to help would be muscle relaxers and I don't want to doped up, have taken them before. I feel the less meds the better. All of my tests say things are good... blood, pap, mammogram and hormone test says I am still not able to come off the birth control pills I have been taking since 1978 when my one and only child was born. I find ice helps longer than heat. Plus I have gone back to doing things I learned in therapy long ago for a work related injury. I am sorry you have to take long term prednisone, it does make you feel bad. So glad I am though with it. I still feel the effects from it... see now why it is given to folks with breathing problems my lungs are still being cleaned, it is breaking up and continues to keep me coughing up things in the morning. I still smoke... hope to give it up one day.

endlessPred 23 May 2012

Hi Deneese. Glad to hear the prednisone helped. I do encourage you to get the patch or whatever your doc prescribes to stop smoking. Unfortunately your lungs will continue to be damaged as you smoke. I know you know this, but please do so for your family. I think they will want you around longer, right? My mom wouldn't stop and her cancer was the very nightmare she refused to believe would happen to her. It was heart breaking. No one should go through it. Please take the time to reflect upon all the people who love you and depend upon you to be here. Then think about how they will feel watching you in agony. Finally, think about the money you will save by not burning it up on a habit. Life can be a lot easier for you. I will let you do the math. Usually I don't preach to people, but I just can't forget her tortured end. All she could do is cry. It was too late for treatment. I wish you wellness and a better future. It takes strength to quit. But so did having a child. I know you can do this. There is only one you. Don't leave too soon. Karen

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

My son has an aspergillus sinus infection. He has had surgery and is on 40 mg of prednisone?

on 40 mg of prednisone daily. His mood has been greatly affected - he is extremely angry, depressed, has problems concentrating. Has anyone on ...

1 answer 9 Mar 2010

Neurontin -why do you need to wear a medic alert bracelet - is this if you take it for seizures?

I just started taking Neurontin for my back pain, I only take it at night before bed. It is a wonderful drug I can sleep through the night with no ...

3 answers 21 Nov 2010

Zyrexin and prednisone?

I'm curious about a sex pill named Zyrexin. It has yohimbe in it. I was alos on steroid prednisone shots for my back and take percocet. to my ...

1 answer 18 Aug 2011

Gabapentin - medic alert tag?

I just started taking this medication for migraine prevention. I'm going to be taking 900mg total daily. If I'm taking it for migraine ...

2 answers 30 Jan 2012

I was given methyl prednisone for an upper respiratory infection. Why that vs prednisone?

Normally I am given prednisone when I have problems with my asthma. I saw a Dr this morning that is not my regular Dr bc I went to an urgent care ...

0 answers 26 Apr 2015